MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was to be used during a procedure performed on (b)(6) 2023.It was reported that the coil at the front end of the device was damaged and could not be used.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040506 captures the reportable event of coil damaged.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was to be used during a procedure performed on (b)(6) 2023.It was reported that the coil at the front end of the device was damaged and could not be used.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.***additional information received on november 13, 2023*** it was reported that the problem noticed when opening the package and before the procedure.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) and block e1 (initial reporter's address) have been updated based on the additional information received on november 13, 2023.Block h6: imdrf device code a040506 captures the reportable event of coil damaged.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040506 captures the reportable event of coil damaged.Block h10: investigation results.The returned stone cone was analyzed, and a visual evaluation noted that the coil was received in an open state and was tangled.Additionally, it was found that the sheath above the coil was pushed up and accordioned exposing the shaft wire.Functional examination was performed, and a resistance was encountered when closing the coil due to the tangle area, so it was unable to close.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.With all the available information, boston scientific concludes that the reported event was confirmed.The investigation found that the damage was caused by using excessive force or manipulation.It is probable that when they were testing the coil force was exerted causing the wiring deformation and sheath damage that was observed in the analysis.Additionally, the ifu states, if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device.Therefore, the most probable root cause of unintended use error caused or contributed to event was assigned to this investigation since the interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18135480
Report Number2124215-2023-63528
Device Sequence Number15040228
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2025
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0007622127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/13/2023
01/17/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/30/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown